Alert archive / West Virginia / Winter Storm Warnings in 2008
Winter Storm Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Nov 20, 2008, 3:50 AM EST. It took effect at Nov 20, 2008, 12:00 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 3:50 AM EST (08:50 UTC)
- In effect from
- Nov 20, 2008, 12:00 PM EST
- Expired
- Nov 21, 2008, 6:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 200850 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EST THU NOV 20 2008 WVZ046-047-201700- /O.NEW.KRLX.WS.W.0006.081120T1700Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 350 AM EST THU NOV 20 2008 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING FOR |HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST FRIDAY. THE COLD OUTBREAK OF EARLIER THIS WEEK IS FAVORING US WITH AN ENCORE...WHICH MEANS ANOTHER ROUND OF SNOW SHOWERS THAT WILL BE LOCALLY HEAVY. THE SNOW SHOWERS MAY START TO DEVELOP THIS MORNING...BUT WILL GET GOING IN ERNEST THIS AFTERNOON...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS. THE SHOWERS SHOWERS WILL CONTINUE THROUGH TONIGHT AND FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 2 TO 6 INCHES BY DAWN FRIDAY...AND 3 TO 8 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ036>040-201700- /O.NEW.KRLX.WW.Y.0008.081120T1700Z-081121T2300Z/ FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 350 AM EST THU NOV 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST FRIDAY. THE COLD OUTBREAK OF EARLIER THIS WEEK IS FAVORING US WITH AN ENCORE...WHICH MEANS ANOTHER ROUND OF ACCUMULATING SNOW SHOWERS. THE SNOW SHOWERS MAY START TO DEVELOP THIS MORNING...BUT WILL GET GOING IN ERNEST THIS AFTERNOON...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS. THE SHOWERS SHOWERS WILL CONTINUE THROUGH TONIGHT AND INTO FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 1 TO 4 INCHES BY DAWN FRIDAY...AND 2 TO 5 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TRM
7 follow-up statements
000 WWUS41 KRLX 201655 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1155 AM EST THU NOV 20 2008 WVZ046-047-210100- /O.CON.KRLX.WS.W.0006.081120T1700Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1155 AM EST THU NOV 20 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. THE COLD OUTBREAK OF EARLIER THIS WEEK IS FAVORING US WITH AN ENCORE...WHICH MEANS ANOTHER ROUND OF SNOW SHOWERS THAT WILL BE LOCALLY HEAVY. THE SNOW SHOWERS WILL START TO DEVELOP THIS AFTERNOON...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS...CONTINUING THROUGH TONIGHT AND FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 2 TO 6 INCHES BY DAWN FRIDAY...AND 3 TO 8 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ035-210100- /O.EXA.KRLX.WW.Y.0008.081120T1700Z-081121T2300Z/ RALEIGH- INCLUDING THE CITY OF...BECKLEY 1155 AM EST THU NOV 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM EST FRIDAY. THE COLD OUTBREAK OF EARLIER THIS WEEK IS FAVORING US WITH AN ENCORE...WHICH MEANS ANOTHER ROUND OF ACCUMULATING SNOW SHOWERS. THE SNOW SHOWERS WILL START TO DEVELOP THIS AFTERNOON...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS...CONTINUING THROUGH TONIGHT AND INTO FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 1 TO 4 INCHES BY DAWN FRIDAY...AND 2 TO 5 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WVZ036>040-210100- /O.CON.KRLX.WW.Y.0008.081120T1700Z-081121T2300Z/ FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 1155 AM EST THU NOV 20 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. THE COLD OUTBREAK OF EARLIER THIS WEEK IS FAVORING US WITH AN ENCORE...WHICH MEANS ANOTHER ROUND OF ACCUMULATING SNOW SHOWERS. THE SNOW SHOWERS WILL START TO DEVELOP THIS AFTERNOON...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS...AND CONTINUE THROUGH TONIGHT AND INTO FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 1 TO 4 INCHES BY DAWN FRIDAY...AND 2 TO 5 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 202106 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 406 PM EST THU NOV 20 2008 WVZ046-047-210515- /O.CON.KRLX.WS.W.0006.000000T0000Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 406 PM EST THU NOV 20 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. A REINFORCEMENT OF COLD AIR WILL DIVE DOWN FROM THE GREAT LAKES...TO PRODUCE ANOTHER ROUND OF UPSLOPE SNOW SHOWERS. THE SNOW SHOWERS WILL START TO DEVELOP THIS EVENING...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS...CONTINUING THROUGH TONIGHT AND FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 2 TO 6 INCHES BY DAWN FRIDAY...AND 3 TO 8 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ035>040-210515- /O.CON.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 406 PM EST THU NOV 20 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. A REINFORCEMENT OF COLD AIR WILL DIVE DOWN FROM THE GREAT LAKES...TO PRODUCE ANOTHER ROUND OF UPSLOPE SNOW SHOWERS. THE SNOW SHOWERS WILL START TO DEVELOP THIS EVENING...AS THE COLD AIR COMES IN ON GUSTY NORTHWEST WINDS...CONTINUING THROUGH TONIGHT AND FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 1 TO 4 INCHES BY DAWN FRIDAY...AND 2 TO 5 INCHES ALTOGETHER. THE LOWEST AMOUNTS WILL BE IN THE LOWER VALLEYS WHILE THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. AMOUNTS OVERALL ARE EXPECTED TO BE A LITTLE LESS THAN EARLIER THIS WEEK. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 210144 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 844 PM EST THU NOV 20 2008 WVZ046-047-210945- /O.CON.KRLX.WS.W.0006.000000T0000Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 844 PM EST THU NOV 20 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. A REINFORCEMENT OF COLD AIR IS PRODUCING ANOTHER ROUND OF UPSLOPE SNOW SHOWERS. SNOW SHOWERS WILL CONTINUE TO FURTHER DEVELOP OVERNIGHT...AS COLD MOIST AIR RIDES NORTHWEST WINDS IN FROM THE GREAT LAKES. UPSLOPE SNOW SHOWERS WILL PERSIST THROUGH MUCH OF FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 3 TO 6 INCHES BY DAWN FRIDAY...AND 4 TO 9 INCHES TOTAL BY FRIDAY EVENING. THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. SNOW AMOUNTS WILL BE LIGHTER ON THE EASTERN SLOPES OF THE MOUNTAINS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ033-034-210945- /O.EXA.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ MCDOWELL-WYOMING- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE 844 PM EST THU NOV 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM EST FRIDAY. AN UPPER LEVEL DISTURBANCE WILL PRODUCE A PERIOD OF LIGHT SNOW THIS EVENING. UPSLOPE SNOW SHOWERS WILL THEN DEVELOP OVERNIGHT...AS COLD MOIST AIR RIDES NORTHWEST WINDS IN FROM THE GREAT LAKES. THE SNOW SHOWERS WILL GRADUALLY DIMINISH DURING THE DAY ON FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 1 TO 4 INCHES BY DAWN FRIDAY...AND 2 TO 5 INCHES ALTOGETHER. THE HIGHER AMOUNTS WILL BE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN.. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WVZ035>040-210945- /O.CON.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 844 PM EST THU NOV 20 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. A REINFORCEMENT OF COLD AIR IS PRODUCING ANOTHER ROUND OF UPSLOPE SNOW SHOWERS. SNOW SHOWERS WILL CONTINUE TO FURTHER DEVELOP OVERNIGHT...AS COLD MOIST AIR RIDES NORTHWEST WINDS IN FROM THE GREAT LAKES. UPSLOPE SNOW SHOWERS WILL PERSIST THROUGH MUCH OF FRIDAY. SNOW ACCUMULATIONS WILL RANGE GENERALLY FROM 1 TO 4 INCHES BY DAWN FRIDAY...AND 3 TO 6 INCHES ALTOGETHER. THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MDP
000 WWUS41 KRLX 210940 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 440 AM EST FRI NOV 21 2008 WVZ046-047-211745- /O.CON.KRLX.WS.W.0006.000000T0000Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 440 AM EST FRI NOV 21 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A REINFORCEMENT OF COLD AIR IS PRODUCING ANOTHER ROUND OF UPSLOPE SNOW SHOWERS. DAYTIME ACCUMULATIONS OF 1 TO 4 INCHES WILL BRING TOTAL ACCUMULATIONS UP TO 3 TO 7 INCHES. THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. SNOW AMOUNTS WILL BE LIGHTER ON THE EASTERN SLOPES OF THE MOUNTAINS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ033-034-211500- /O.EXT.KRLX.WW.Y.0008.000000T0000Z-081121T1500Z/ MCDOWELL-WYOMING- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE 440 AM EST FRI NOV 21 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. ADDITIONAL ACCUMULATIONS OF AN INCH OR SO WILL BRING TOTAL ACCUMULATIONS TO 2 TO 3 INCHES. THE HIGHER AMOUNTS WILL BE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. THE SNOW SHOWERS WILL START TO DIMINISH LATER THIS MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WVZ035>040-211745- /O.CON.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 440 AM EST FRI NOV 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF AN INCH OR SO WILL BRING TOTAL ACCUMULATIONS TO 2 TO 3 INCHES. THE HIGHER AMOUNTS WILL BE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. THE SNOW SHOWERS WILL START TO DIMINISH LATER THIS AFTERNOON. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TRM
000 WWUS41 KRLX 211820 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 120 PM EST FRI NOV 21 2008 WVZ035>037-211930- /O.CAN.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 120 PM EST FRI NOV 21 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS HAVE MOVED OUT OF THE ADVISORY AREA. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ WVZ046-047-212300- /O.CON.KRLX.WS.W.0006.000000T0000Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 120 PM EST FRI NOV 21 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A PLUME OF MOISTURE TRACKING FROM LAKE ERIE COULD PRODUCE FROM 1 TO 3 INCHES OF UPSLOPE SNOW THOROUGH THIS AFTERNOON. THIS ACCUMULATIONS WILL BRING TOTAL ACCUMULATIONS UP TO 3 TO 7 INCHES. THE HIGHER AMOUNTS ARE MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. SNOW AMOUNTS WILL BE LIGHTER ON THE EASTERN SLOPES OF THE MOUNTAINS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ038>040-212300- /O.CON.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON 120 PM EST FRI NOV 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A PLUME OF MOISTURE TRACKING FROM LAKE ERIE COULD PRODUCE AROUND 1 INCH OF UPSLOPE SNOW THOROUGH THIS AFTERNOON. THESE ACCUMULATIONS WILL BRING TOTAL ACCUMULATIONS TO 2 TO 4 INCHES. THE HIGHER AMOUNTS WILL BE MOST LIKELY IN THE USUALLY FAVORED HIGHER WINDWARD TERRAIN. THE SNOW SHOWERS WILL START TO DIMINISH LATER THIS AFTERNOON. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 212108 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EST FRI NOV 21 2008 WVZ046-047-212300- /O.CON.KRLX.WS.W.0006.000000T0000Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 408 PM EST FRI NOV 21 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. UPSLOPE ON-AND-OFF SNOW SHOWERS...ENHANCED BY MOISTURE FROM THE GREAT LAKES...WILL CONTINUE THROUGH 6 PM. THIS WILL BRING TOTAL ACCUMULATIONS FROM THIS EVENT UP TO 3 TO 7 INCHES...WITH THE HIGHER AMOUNTS MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. SNOW AMOUNTS WILL BE LIGHTER ON THE EASTERN SLOPES OF THE MOUNTAINS. AFTER 6 PM...WHAT IS LEFT OF THE SNOW SHOWERS WILL DIMINISH TO SCATTERED FLURRIES. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ038>040-212300- /O.CON.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON 408 PM EST FRI NOV 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. UPSLOPE ON-AND-OFF SNOW SHOWERS...ENHANCED BY MOISTURE FROM THE GREAT LAKES...WILL CONTINUE THROUGH 6 PM. THIS WILL BRING TOTAL ACCUMULATIONS FROM THIS EVENT UP TO 2 TO 4 INCHES...WITH THE HIGHER AMOUNTS MOST LIKELY IN THE USUALLY FAVORED HIGH WINDWARD TERRAIN. AFTER 6 PM...WHAT IS LEFT OF THE SNOW SHOWERS WILL DIMINISH TO SCATTERED FLURRIES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 212254 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 554 PM EST FRI NOV 21 2008 WVZ046-047-220000- /O.EXP.KRLX.WS.W.0006.000000T0000Z-081121T2300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 554 PM EST FRI NOV 21 2008 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. UPSLOPE SNOW SHOWERS WILL DIMINISH TO SCATTERED FLURRIES THIS EVENING. LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED TONIGHT. THUS...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ WVZ038>040-220000- /O.EXP.KRLX.WW.Y.0008.000000T0000Z-081121T2300Z/ WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON 554 PM EST FRI NOV 21 2008 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM EST THIS AFTERNOON. THE UPSLOPE SNOW SHOWERS HAVE DIMINISHED TO SCATTERED FLURRIES FOR THIS EVENING...WITH VERY LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION EXPECTED TONIGHT. THUS...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Nov 20, 1:06 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 20, 1:06 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
106 AM EST THU NOV 20 2008
.SYNOPSIS...
A WARM FRONT MOVES THROUGH OVERNIGHT...FOLLOWED BY A COLD FRONT
EARLY THURSDAY MORNING. UPSLOPE SNOWS FOLLOWS INTO FRIDAY. HIGH
PRESSURE RETURNS FOR THE WEEKEND. A NEW COLD FRONT ARRIVES MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATED OVERNIGHT PERIOD TO RAISE MINS...REACHING MINS AROUND
06Z...THEN RISING SLOWLY AHEAD OF COLD FRONT. THIS WILL BE DUE TO A
COMBINATION OF WINDS PICKING UP A BIT AS COLD FRONT APPROACHES AND
PRESENCE OF CLOUDS. HAVE SLOWED EASTWARD PROGRESS OF CLOUDS TO JUST
EAST OF PKB-CRW-BKW LINE BEFORE CLOUDS INCREASE FROM THE NORTH AGAIN
LATER TONIGHT WITH THE COLD FRONT. HAVE ALSO LOWERED POPS REMAINDER
OF TONIGHT...FOCUSING MOST POPS ON THE NORTHERN MOUNTAINS...AS COLD
ADVECTION REALLY DOES NOT GET GOING UNTIL THURSDAY. ANY SNOW
ACCUMULATION OVERNIGHT WILL BE QUITE LIGHT AND CONFINED MOSTLY TO
THE HIGHER ELEVATIONS.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
GOOD CAA AND NW FLOW BEHIND COLD FRONT...COUPLED WITH ENERGY
ROTATING AROUND THE UPPER TROF AND A BRIEF PERIOD OF GOOD ISENTROPIC
LIFT BETWEEN 06Z AND 12Z FRIDAY...WILL SET UP A POSSIBLE UPSLOPE
SNOW EVENT THURSDAY NIGHT INTO FRIDAY. MOISTURE IS LIMITED...BUT MAY
NEED A WATCH OR AN ADVISORY FOR THAT TIME PERIOD. AGAIN...THE HIGHER
ELEVATIONS SHOULD SEE THE MOST SNOWS LESSER AMOUNTS ELSEWHERE. THE
LOWLANDS COULD SEE LESS THAN IN INCH TO A DUSTING. LIMITED MOISTURE
DECREASES ON FRIDAY AND SNOW SHOWERS SHOULD DIMINISH THROUGHOUT THE
DAY ON FRIDAY.
TEMPERATURES WILL BE BELOW FREEZING AT THE SFC...AS 85H TEMPS
THURSDAY NIGHT ARE BETWEEN -8 TO -11 AND WILL CONTINUE TO DECREASE
BY FRIDAY MORNING. -13 TO -16 TO START OUT THE DAY FRIDAY AND WILL
REMAIN THROUGHOUT ON FRIDAY.
RIDGING STARTS FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BUILD IN
OVER THE REGION. THIS WILL START TO CLEAR SKIES AND CUT OFF ANY
SNOW SHOWER ACTIVITY. A GRADUAL WARMING WILL START TO TAKE HOLD ON
SATURDAY WITH MORE SUNSHINE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WHILE THE OVERALL TREND OF THE MODELS IS PRETTY CONSISTENT IN
FORECASTING A SHORTWAVE RIDGE OVER THE OHIO VALLEY ON SUNDAY AND
THEN ANOTHER STRONG TROUGH/CLOSED LOW SCENARIO FOR MONDAY THROUGH
WEDNESDAY. BUT OF COURSE...THERE ARE MANY DIFFERENCES IN TIMING
ALONG WITH MOVEMENT OF THE CLOSED LOW AND TROUGH. THE 12Z GFS HAS
TRENDED A LITTLE FURTHER SOUTH AND SLIGHTLY FASTER FROM ITS PREVIOUS
RUN WITH THE MOVEMENT OF THE CLOSED LOW AND SHORTWAVE TROUGH. AS A
RESULT...IT IS FASTER TO GET THE FRONT INTO THE AREA ON MONDAY...BUT
STILL DURING THE DAY ON MONDAY. THE 12Z ECMWF IS STILL FASTER THAN
THE GFS...BUT NOT QUITE AS FAST AS THE 00Z RUN. SO IT APPEARS THAT
THE MODELS ARE STARTING TO COME TO A CONSENSUS THAT THE FRONT WILL
HOLD OFF UNTIL THE DAY ON MONDAY TO PUSH INTO THE REGION. SO AS A
RESULT HAVE SLOWED THE PROGRESS OF POPS ON SUNDAY NIGHT...BUT DO
ALLOW FOR AT LEAST SLIGHT CHANCE POPS EVERYWHERE BY 12Z TO ACCOUNT
FOR TIMING DIFFERENCE. BUT THE INTERESTING ITEM HERE IS THE PCPN
TYPE AS BOTH MODELS SHOW 850 MB TEMPS ABOVE FREEZING SO NOT
EXPECTING SNOW AHEAD OF THE FRONT...BUT COULD POTENTIALLY SEE SOME
FREEZING RAIN IN THE SHELTERED VALLEYS IN THE MOUNTAINS...ASSUMING
THE RADIATIONAL COOLING EARLY IN THE NIGHT GETS TEMPERATURES BELOW
FREEZING. AT THIS STAGE DID NOT GO WITH FREEZING RAIN...BUT IT IS
POSSIBLE IF THE PCPN ARRIVES EARLY.
HAVE RAISED POPS TO AROUND 50 PERCENT ON MONDAY WITH THE FRONT...AND
THEN BEHIND THE FRONT...IT MAY TAKE A 6 TO 12 HOUR LAG BEHIND THE
FRONT FOR THE COLD AIR TO ARRIVE...BUT CONDITIONS AGAIN LOOK GOOD
FOR UPSLOPE SNOW MONDAY NIGHT THROUGH TUESDAY NIGHT AS A LONG PERIOD
OF NORTHWEST FLOW...DEEP MOISTURE AND 850 MB TEMPERATURES BETWEEN
-8C AND -10C MOVE INTO THE REGION. SO HAVE RAISED POPS THROUGH
TUESDAY NIGHT IN THE FAVORED UPSLOPE REGIONS TO 40 PERCENT.
THE UPSLOPE FINALLY WANES ON WEDNESDAY AS THE UPPER LOW PULLS AWAY
AND THE MOISTURE DEPTH DECREASES. SO ALLOW THE POPS TO TAPER OFF IN
THE MOUNTAINS WITH DRY WEATHER ELSEWHERE. THE MODELS ARE STRUGGLING
TO HANDLE THE MOVEMENT OF THE UPPER LOW BEYOND DAY 7 AS THE ECMWF
TRIES TO LEAVE THE CLOSED LOW BEHIND THROUGH DAY 10...BUT SINCE THE
00Z RUN HAD IT OFF THE NC COAST AND THE 12Z RUN HAS IT OVER NEW
ENGLAND...NOT HAVING MUCH CONFIDENCE IN IT AT THIS POINT SO HAVE
FOLLOWED MORE WITH MOVING THE TROUGH EAST AND ALLOWED FOR DRY
WEATHER INTO THURSDAY MORNING.
FOR TEMPERATURES...RAISED VALUES SOME ON SUNDAY HIGHS...BUT PROBABLY
NOT ENOUGH. 12 MEX IS IN THE LOW 50S NOW AND BASED UPON THE 850 MB
TEMPS THOSE VALUES ARE REASONABLE. ALSO...WENT A LITTLE MILDER ON
SUNDAY NIGHT WITH THE SW FLOW AHEAD OF THE FRONT. ON MONDAY...THE
TIMING OF THE FRONT WILL BE THE DECIDING FACTOR ON THE HIGHS SO HAVE
BLENDED BETWEEN THE MEX NUMBERS AND THE FASTER TIMING OF THE ECMWF
WHICH WOULD HOLD TEMPS DOWN.
FOR MONDAY NIGHT THROUGH WEDNESDAY...WENT COLDER THAN THE GUIDANCE
FOR HIGHS AS THE NW FLOW...CLOUDS AND SNOW SHOWERS WILL HOLD TEMPS
DOWN DURING THE DAY...BUT HELD CLOSE TO THE NUMBERS ON THE LOWS AS
THE CLOUDS SHOULD HOLD LOWS UP A TOUCH.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z THURSDAY THRU 06Z FRIDAY...
WESTERN EDGE OF VFR CEILINGS...AROUND 4-5KFT...HAS SHIFTED BACK TO
THE W AND NOW ENCOMPASSES ALL SITES. OVC MAY STILL BREAK SW SITES
EVEN AS COLD FRONT MOVES THROUGH THIS MORNING. INCREASING W FLOW
EVEN AHEAD OF FRONT WILL BECOME WNW IN ITS WAKE LATER TODAY. THE
VFR STRATOCU CIGS WILL GRADUALLY LOWER AFTER THE FRONTAL PASSAGE
WITH MVFR BECOMING COMMON BY THE END OF THE DAY TODAY. SNOW SHOWERS
MAY SHOW UP LATER THIS AFTERNOON. THIS IS MOST LIKELY IN THE
MOUNTAINS WHERE VSBYS AT LEAST AS LOW AS MVFR ARE POSSIBLE THIS
EVENING.......AS THE WNW UPSLOPE FLOW KICKS IN.
AVIATION OUTLOOK /BEYOND 06Z FRIDAY/...IFR CONDITIONS MAY DEVELOP IN
THE MOUNTAINS IN SNOW SHOWERS LATER OVERNIGHT THURSDAY NIGHT INTO
FRIDAY.
&&
.CLIMATE...
FINAL LOW DOWN ON RECORDS SET OR TIED ON THE MORNING OF WED 19 NOV 8
- THERE WERE TWO NEW RECORDS (NR) AND ONE TIED (TR):
L O W S N O V E M B E R 1 9
BKW CRW EKN HTS BLF PKB MGW
OLD
REC 19-1989 18-1951 14-1990+ 15-1903 23-1969 17-1891 19-1989
LOW
NOV
19 10-NR 19 21 16 14-NR 17-TR 20
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/ESS/JS/TRM
NEAR TERM...JMV
SHORT TERM...JS
LONG TERM...ESS
AVIATION...TRM
CLIMATE...TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:50 AM EST | Winter Weather Advisory | RLX | Barbour, McDowell, Upshur, Wyoming | 38 hr |
Nearby
Winter Storm Warnings in West Virginia, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.